MAUDE Adverse Event Report: BECTON DICKINSON AND COMPANY SYRINGE 30ML LS S/C 56; PISTON SYRINGE

BECTON DICKINSON AND COMPANY SYRINGE 30ML LS S/C 56; PISTON SYRINGE
Catalog Number 302833
Medical Device Problem Codes Leak/Splash (1354); Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that a cracked barrel and foreign matter occurred before use with syringes 30 ml ls s/c 56.The following information was provided by the initial reporter, "it's found that the barrel tip was cracked, there was white material in side of the barrel and the plunger was quite difficult to move.There were 3 syringes as such." (unused syringes).
 
Additional Manufacturer Narrative
Investigation summary: one sample and two photos were provided by the customer for investigation.Visual analysis of the returned sample showed that the syringe tip was not properly molded in that the tip was not fully formed and that there were small streaks in the syringe tip and shoulder which gave the appearance of foreign matter.There was also a partial crack in the syringe barrel near the tip where the syringe did not get properly formed.The customer also reported difficult plunger movement so the plunger was fully extended and depressed with no difficulty observed.Two photos were provided by the customer.One photo shows a side view of the syringe tip showing that it is not formed properly.The second photo shows the syringe viewed from the bottom (looking up at the tip) which shows what appears to be white foreign matter in the syringe barrel shoulder between the syringe tip and the syringe body.An improperly molded syringe barrel can be the result of incorrect pressure, time or temperature during the molding process.Inspections are performed every four hours on one complete shot of parts.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.A device history record review was completed with zero defects found.No quality notifications were written for this batch, nor for the associated assembly batches.
 
Event or Problem Description
It was reported that a cracked barrel and foreign matter occurred before use with syringes 30ml ls s/c 56.The following information was provided by the initial reporter, "it's found that the barrel tip was cracked, there was white material in side of the barrel and the plunger was quite difficult to move.There were 3 syringes as such." (unused syringes).

Brand Name
SYRINGE 30ML LS S/C 56
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON AND COMPANY
2153 12th avenue
columbus NE 68601
MDR Report Key8709159
Report Number1911916-2019-00593
Device Sequence Number11194739
Product Code FMF
UDI-Device Identifier30382903028338
UDI-Public30382903028338
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K980987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/30/2023
Device Catalogue Number302833
Device Lot Number8107603
Initial Date Received by Manufacturer 05/30/2019
Supplement Date Received by Manufacturer05/30/2019
Initial Report FDA Received Date06/18/2019
Supplement Report FDA Received Date06/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;